Discussions By Condition: Medical Stories

Abdominal pain, lower back pain, slightly yellow skin...HELP?

Posted In: Medical Stories 2 Replies
  • Posted By: Anonymous
  • March 29, 2007
  • 02:43 AM

Okay, I've been feeling progressively worse for a while now. At first, I just figured I'd caught a bug that was going around, or I slept in a funny position, but I'm not feeling any better at this point. But then, I started feeling worse and worse, and it's impacting everything I do. I'm 26 years old, and I'm a distance runner and a weight lifter. I usually feel GREAT, and most often my friends can barely keep up with me because I have more energy than anyone else I know. Now, I don't even feel like myself. All of the following things have become more noticeable as time has gone by:

- Abdominal pains, mostly in the upper part of my abs, sometimes very sharp, sometimes just achey. Sometimes, it feels like I've been kicked in the stomach. Sensitive to pressure. Unrelated to eating.

- Lower back ache, but I haven't done anything that could have hurt it. The worst part of that was when my girlfriend was giving me a back massage because I'd said my back hurt, and her pressing on my back was even more painful and I had to ask her to stop. It's hurt for well over a month now, almost two.

- Light-headedness and dizziness, for no apparent reason. Extreme exhaustion, even when I've had a full night of sleep, and haven't done anything that should have left me tired. I'll try to go to the gym, and I'll get there and won't have the energy to move, much less exercise, when I used to be able to work out for two hours solid.

- Yellowish skin, especially my hands, but I can see it in my face and even my eyes a little bit. It's not really vivid yellow, but other people have noticed and mentioned this out of the blue, so it's not my imagination. My girlfriend is a phlebotomist and a lab-tech, and when I went to visit her, she did a blood draw, and when the red blood cells separated out, she said that the serum looked darker and more yellow than it should have.

- Also, if I go too long without eating, I get very dizzy and weak, more than a healthy adult should, and it comes on quickly. If I eat too much, I feel weird afterwards. Normally, if I miss a meal (too busy, etc), then I just feel hungry, but once I eat, I'm fine. This is just abnormal for me.

I'd love to be able to stroll into a doctor's office and get them to just test for things, but I don't have the money and I don't have health insurance. I just want to know if anyone else has experienced this, or if they have any idea of what it might be. I don't typically trust doctors (I've had bad experiences in the past), and I want to have some advice if or when I go. I want to go soon... especially if this doesn't get better. Nothing much scares me, but I'm starting to get worried.

Thanks,
M

Reply Flag this Discussion

2 Replies:

  • usually when you have the yellow color appear its the liver or could be your bile duct from the gall bladder. that could be the cause of your upper abd pain or soreness, nausea, etc. If the liver would cause yellowish color to the eyes and skin, weakness, fatigue etc......so you should go and have a complete workup done by at least an internal medicine doctor soon as possible. I work for a doctor and it can be serious but if you get proper treatment early you have a good chance of getting back to better health. Good Luck
    agypsygrl 79 Replies Flag this Response
  • I agree it is most likely liver/GB related. The yellowing sounds like jaundice, and you should get tested. Do you live near a university hospital or a free clinic? Please look into your options as I am sure there is someplace out there you can go. What is your diet like? Do you take any supplements? Medications? Do you drink much caffeine or other stimulants? Do you get headaches? Please get some liver function tests done, tests for hepatitis, etc. And consider trying acupuncture, a good Oriental medical practitioner who is also trained in Chinese herbal medicine would be very helpful. Herbal medicine can really help liver gallbladder disorders, and I have treated many patients with chronic problems such as you describe. Best wishesDOM
    acuann 3080 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.